prednisone psychosis???? help

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hondo123
New Member


Date Joined Feb 2005
Total Posts : 19
   Posted 9/18/2008 3:24 PM (GMT -7)   
Recently hospitalized with lupus flare...fluid around heart and lungs trouble breathing chest pains.....released on 20mg of prednisone. also taking plaqunil and entocort( also sterioid) 9mg daily for crohns!....last night, after a small argument with my girlfriend,  i was so f#@-in angry i trashed my room..i woke up feeling like i wanted to snap somones' neck( not literally)...thought there were people in my room while i slept..sat on couch angry and crying like a 3 year old girl ( no offense to any 3 year old girls here!).....any thoughts?????????? i thinks its a reaction to the prednisone....and entocort mix?  anyone get nutty just with a lups flare alone????  all comments welcome and appreciated, thanks...i have since relaxed and currently feel quite normal devil

Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 9/18/2008 3:40 PM (GMT -7)   
Oh Hondo, bless your heart.....
 
You are SO NORMAL.  Prednisone, or other steroids at that dose will make you a raging wild beast.  I've been through it, and still have my moments.  It's an incredibly powerful medication that mimicks our own "fight and flight" hormone - adrenalin.  You probably know that, but thought I'd mention it.....
 
It's hard to control our emotions, rage, fear, anxiety, etc, when taking prednisone or steroids.  REALLY hard.  You're fine. It's the drug. It could also be the lupus. It plays with our body chemistry too.  But from your description of what happened, and the dose of pred you're on, dollars to donuts it's from the steroids.  The paranoia you had about the "non" people in your room - it's the mix of steroids you're on.  Prednisone itself can cause paranoia.
 
I had a melt down last night where I cried like a 3 year old boy (no offense to any 3 year old boys here!) (wink wink).  It was so stupid.  I had been working for 6 hours on my computer doing something that should have only taken 40 minutes.  My computer kept crashing (dang Photoshop software).  Well, I lost it. Plain and simple, had a total bawl fest and screamed obsenities at this computer. Clearly, a prednisone induced temper tantrum.
 
Tell your doctor.  Maybe they can speed up the taper for you.  What is your tapering schedule?  Anyhoo, you're okay.  What happened is normal when you're on that much pred/enocort.
 
Blessings!
Ginny
 
I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13

34 years old. Diagnosed with lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(APS)(stroke),Sjogren's, Raynaud's, seizure disorder-(miraclulously disappeared!), Libman Sach's Endocarditis, vasculitis, sacroiliitis, arthritis (neck) . Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, didrocal, Cozaar, Tramacet, calcium, Cykolokapron, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus


alexsal
New Member


Date Joined Sep 2008
Total Posts : 18
   Posted 9/18/2008 4:41 PM (GMT -7)   
I take the steriods every day one minute I want to cry the next minute I want to choke someone..SO yes you are not alone.Went to my rhemy and tried to talk him into taking me off the steriods (got a good laugh) was on them for two weeks then off for two weeks now he has me on them everyday twice a day,,so much for my figure. Told my husband he sits still long enough I might naw on his arm lol...
SYSTEMIC LUPUS,ASTHMA,DIABETES, DEPRESSION ,MIGRAINS , ANIEXTY  HEART PROBLEMS.  ALEX
 
DON'T MAKE ME APPOLIGIZE FOR WHO I AM!!!!!!!!


sharky456
Regular Member


Date Joined Sep 2008
Total Posts : 30
   Posted 9/18/2008 4:49 PM (GMT -7)   
This is probably my biggest complaint with prednisone- ie feeling like I have pms times 8 million and blowing up at everything. Please make sure you take stock of your moods and I have become suicidal for no apparent reason on a dose of 15mg. What has worked for me is lexapro. Thanks to work done by OBGYNs re: antidepressants and pms/mood disturbances etc, it has been found that you can take antidepressants for a short period of time and they can help stabilize your moods. For me, if I am on a higher dose of prednisone I am given sample packs of lexapro and I increase my dose for 5 or so days and usually that is enough to level me out.

Best of luck!
sharky

alexsal
New Member


Date Joined Sep 2008
Total Posts : 18
   Posted 9/18/2008 6:52 PM (GMT -7)   
they have me on nprozac and xanax for my aniexty. I don't understand why I am so moody one min and the next i am a loving person.. I hate steriods.....I feel like I am blimp I can't fit none of my clothes I want to just stop taking all of it i am just tired..
SYSTEMIC LUPUS,ASTHMA,DIABETES, DEPRESSION ,MIGRAINS , ANIEXTY  HEART PROBLEMS.  ALEX
 
DON'T MAKE ME APPOLIGIZE FOR WHO I AM!!!!!!!!


cured4real?
Veteran Member


Date Joined Dec 2005
Total Posts : 1944
   Posted 9/18/2008 8:46 PM (GMT -7)   
Hondo==
So sorry about you going through this. I have polyglandular dysfuction (meaing my whole endocrine system is trashed). Anyway, once I got prednisone and cortisone close together and they didn't mix well at all and I had really bad psychosis, ears ringing and really scary freaked out stuff where I was talking myself down constantly. I told my rheumie and he made a note. It creeped up on me so you might want to talk to them about the combination. I usually take 20mg of pred but with cortisone, it's probably going to behave differently.

You don't need to suffer like that. Hopefully, they can figure out something. I would think they can alter one of the two and make a note that this might happen.

I so feel for you. Right now I'm on Isoniazid for latent TB and am having bad reactions and craziness to it. Also, my thyroid has chosen this time to die some more, so my syntrhoid needs to be adjusted.

When I stop this, then I get my regular steroids, whatever they will be.

Hope you feel better soon and you can always go by what my mom used to say to us kids, you probably did something to deserve it! Not that mom was real well balanced, but she was untreated for my entire childhood and not a happy camper.

Take care and (((hugs)))
Love, Marji
--Sometimes I think the surest sign that intelligent life exists elsewhere in the universe is that none of it has tried to contact us. Bill Watterson (1958-) cartoonist "Calvin and Hobbes"
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy, GI nightmare
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Detrol, Klonopin, Ultram, Vicodin, Restasis, Albuterol, steroid injections and pred prn


hondo123
New Member


Date Joined Feb 2005
Total Posts : 19
   Posted 9/24/2008 4:40 PM (GMT -7)   

thank you for your advice and support

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 5:30 PM (GMT -7)
There are a total of 2,731,854 posts in 300,973 threads.
View Active Threads


Who's Online
This forum has 151131 registered members. Please welcome our newest member, veris.
312 Guest(s), 8 Registered Member(s) are currently online.  Details
Krimpet 🍔, rollout, Helgramite, Ides, CompositionNotebook, Huddie, NiceCupOfTea, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer